Just Sandy

This is my blog space thanks for stopping by!

Thursday, June 14, 2012

Sleepless Nights and Remedy Fights

Do you sleep well? How many hours a night would you say you get most days? Do you get to sleep with a routine, medicine, tea, good book? Really I want to know all of these things from people. I have such a hard time getting to sleep and sometimes even staying asleep even though I am extremely tired. I have Insomnia. This is a fact. I have tired many things: melatonin, teas, neurosleep, seeing a therapist, ambien, tylenol pm, benadryl... you get the point. So it is really catching up to me and I have a different doctor than I did before so I emailed her to see what could be done given my current and past attempts to get some sleep. She wants me to try Restoril and take and Insomnia program that reduces the need for sleep aids by at least 50%. I did a kind of poll on facebook to see if anyone had ever used it before and I am getting a couple of warnings about.  I also looked it up online and found this:

Stop using temazepam and call your doctor at once if you have any of these serious side effects:
  • weak or shallow breathing;
  • fast or pounding heartbeats;
  • confusion, slurred speech, unusual thoughts or behavior;
  • hallucinations, agitation, aggression;
  • thoughts of suicide or hurting yourself;
  • restless muscle movements in your eyes, tongue, jaw, or neck;
  • pale skin, easy bruising or bleeding, unusual weakness;
  • fever, chills, body aches, flu symptoms;
  • problems with urination; or
  • nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes).
Less serious side effects may include:
  • daytime drowsiness (or during hours when you are not normally sleeping);
  • amnesia or forgetfulness;
  • muscle weakness, lack of balance or coordination;
  • numbness, burning, pain, or tingly feeling;
  • headache, blurred vision, depressed mood;
  • feeling nervous, excited, or irritable;
  • nausea, vomiting, stomach discomfort; or
  • dry mouth, increased thirst.
Some people using this medicine have engaged in activity such as driving, eating, or making phone calls and later having no memory of the activity. If this happens to you, stop taking temazepam and talk with your doctor about another treatment for your sleep disorder.

And a bunch of allergic reaction warnings.

So the I was wondering how the Amnesia is a less serious side effect lol! I think that is serious but maybe that's just because I have had a kid and your memory goes out the window enough as it is! Anyway it just seems a little scary, and I don't want to be dependent on chemicals to help me fall asleep, but it seems I might have to resort to that for a little while. So while I ponder if I should go ahead and try this I want to get more peoples input on what they do, and if they know any info or have ever had any experience with this particular drug. Please share this blog post with friends if they my have helpful info.

My goal is to be smart and well informed before I make a definite decision. 


  1. I have found that when I have trouble sleeping and it's not because of anything physical (like the time I drank 3 cups of tea before bed :-P), it's almost always psychological. The more I worry about not being able to sleep, the less I'm able to go to/stay asleep. Changing my mindset has helped immensely, as all the other remedies-- melatonin, chamomile tea, Benadryl... worked marginally at best.

    I don't get as much sleep on weeknights as I should-- probably on average 6-7 hours, but that can be remedied by self-control and not staying up so late. At least the sleep I do get is usually pretty good-- typically, I sleep for a solid 4-5 hours, wake up to go to the bathroom, and then back to bed for the remainder of the morning.

    My mom has had sleep troubles all her life. To this day she still only sleeps a couple hours at a time, wakes up, can't get to sleep for several hours, and then back to bed for another couple, if at all. However, nowadays, even with just a couple hours of sleep, she is much more alert and full of energy now than she ever was. She attributes this to her faith in Jesus, which is something she developed in the last couple years.

    So, if physical remedies do not work, perhaps it's time to turn to spiritual ones?

  2. Thanks for the feedback, I am Christian so I have been doing some art journaling and reading the Bible and praying. It helps calm me down but still no sleep.